Facebook Pixel
EmpowHER Guest

I took Plan B but I am still afraid that I am pregnant...

By Anonymous August 1, 2017 - 1:43am
Rate This

I started my period around July 4th, and on July 18 my boyfriend and I had sex, but he ended up ejaculating in me. I took Plan B within 12 hours of the incident, and had no symptoms. It's been almost 2 weeks since then (around the time I should start my period, but I haven't yet), and I'm having a lot of symptoms. I'm having bad cramps in my lower abdomen (which I never get before my period, only when I'm actively having it), my breasts are sore (but not swollen and no color change), I feel nasueous and bloated and certain foods make me feel gross. My boyfriend thinks that I am overthinking it and imagining the symptoms, because I did take a pregnancy test and it was negative. However, I'm afraid it would be too early to tell on the test. I'm afraid that I am pregnant.

I guess my question is what are the chances that I am? And does Plan B make your next period more painful (with cramping) and cause more PMS symptoms than normal?

Add a Comment1 Comments

HERWriter Guide

Hi Anon
Thank you for your post!
Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours and up to 90% effective if taken within 72 hours, so the risk is very small. It works by preventing ovulation and stopping a pregnancy from starting. It is not an abortion pill. It prevents a pregnancy, it does not end one. Side effects can include stomach aches, headaches, breast pain, nausea and a general feeling of being unwell.
The more frequently they are taken, the more likely a woman is to have side effects and an irregular cycle. They should be taken only for emergencies, not used as a method of birth control.
Symptoms usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. If a woman doesn’t get her next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low. Periods can often be delayed or longer/shorter as a result of taking emergency contraception. We cannot predict this for our readers in terms of length of delays. Each women is different. Periods should get back to normal by the second cycle after.

August 1, 2017 - 6:17am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!